MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD BLACK

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD BLACK
Model Number 48345T-03
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, the customer observed that the sureform 45 stapler instrument was inserted into the arm, tissue was detected, and the system indicated that it was possible to fire the instrument.Halfway through the firing, the system reported that it could no longer proceed and that it was necessary to replace it with a stronger reload.That one could be fired.The issue was that the system incorrectly assessed the tissue thickness.The procedure was completed with no injury.
 
Additional Manufacturer Narrative
The sureform (sf) 45 stapler instrument was found to have one firing failure based on log review which was not replicated through in-house testing.The instrument was installed onto an in-house system and fired on a test foam using an in-house sf45 white reload.The instrument fired successfully and the resultant staple-line was visually inspected.The cut-line appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.For clarification: the instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.The stapler initialized, clamped, fired, and unclamped without any issues with an in-house sf45 white reload.The sf 45 black reload was returned with the stapler instrument.The reload was deployed.According to logs the instrument had three errors indicating tissue being too thick.Additional observation not reported by site: the reload was found to have lodged staples.The deformed lodged staples were found at the knife groove.The sf 45 green and blue reloads were returned with the stapler instrument.The reloads were returned partially deployed.No lodged staples were found.According to logs the stapler instrument had three errors indicating tissue being too thick.The probable root cause of the customer reported issue on sureform 45 stapler, sureform 45 reload black, sureform 45 green and sureform 45 blue cannot be determined based on the information provided and failure analysis results.No product issue was identified.The reported event was not confirmed as failure analysis found the instruments worked without any issue.The instrument was visually inspected and evaluated for its mechanical and/or electrical characteristics.The failure analysis investigations and in-house testing of the returned product revealed no issues related to the customer reported event.The probable root cause of the lodged staple is attributed to the user issue as per the failure analysis.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD BLACK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23560030
Report Number2955842-2025-44593
Device Sequence Number18675132
Product Code NAY
UDI-Device Identifier10886874117115
UDI-Public(01)10886874117115(10)NA
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48345T-03
Device Catalogue Number48345T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2025
Initial Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown